# SDR CA091210010

- Difficulty date: December 9, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 20,328 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2910 · Hydraulic System, Main
- Part: Housing
- Condition: Split
- Location: Hyd Filter
- Stage of operation: DE
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) DURING FINAL APPROACH, PILOT COULD NOT EXTEND LANDING GEAR WITH LG LEVER SELECTION. MANUAL EMERGENCY HAND PUMP USED TO EXTEND THE LG. LANDING WAS NORMAL.  MX FOUND LOSS OF HYD FLUID DUE TO A LEAKING RT HYD SYS FILTER HSG.  FOUND FILTER HSG SPLIT/CRACKED OPEN APPROX. 180 DEG. CIRCUMFRENCE OF THE LOWER FILTER HSG ATTACHMENT THREADS.   FILTER HSG REPLACED, HYD FILTERS INSP FOR CONTAMINATION, HYD SYS SERVICED & BLED, SEVERAL LG SWINGS CARRIED OUT & HYD SYS LEAK & OPERATION CHECKED SERVICEABLE. ACFT RETURNED TO SERVICE.
